Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 111, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 24, 2011, 11:51 AM CDT for Baxter County, Marion County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 11:51 AM CDT (16:51 UTC)
- Expired
- May 24, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
242
WGUS54 KLZK 241651
FFWLZK
ARC005-089-242300-
/O.NEW.KLZK.FF.W.0111.110524T1651Z-110524T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR RAPID RIVER RISES IN...
EAST CENTRAL MARION COUNTY IN NORTH CENTRAL ARKANSAS...
WEST CENTRAL BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 600 PM CDT
* AT 1145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
WERE CONTINUING TO MONITOR RELEASES FROM BULL SHOALS...DUE
TO HEAVY RAINFALL THAT HAS FALLEN OVER THE LAST SEVERAL DAYS.
U S ARMY CORPS OF ENGINEERS IS INCREASING THE WATER FLOW AT
12 PM CDT AT BULL SHOALS TO 35 THOUSAND CUBIC FEET PER SECOND.
AT 2 PM CDT...FLOWS ARE EXPECTED TO INCREASE TO 44 THOUSAND CUBIC
FEET PER SECOND. OVER THE COURSE OF THE AFTERNOON THESE FLOWS
FROM BULL SHOALS WILL LIKELY CAUSE A 4 TO 5 FOOT INCREASE IN RIVER
LEVELS FROM JUST SOUTH OF THE RESERVOIR TO BUFFALO CITY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
ALONG THE WHITE RIVER FROM BULL SHOALS...EAST OF FAIRVIEW...TO
COTTER...TO BUFFALO CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS ALONG THE RIVER ARE ADVISED TO SECURE DOCKS AND ENCOURAGED
TO SEEK SHELTER ON HIGHER GROUND. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER
GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3620 9249 3624 9249 3626 9256 3630 9254
3631 9258 3635 9261 3639 9260 3640 9256
3639 9253 3635 9258 3636 9253 3633 9251
3632 9255 3631 9251 3628 9251 3627 9247
3624 9245 3620 9245 3617 9239 3614 9242
3615 9244
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:45 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, May 24, 9:45 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 945 AM CDT TUE MAY 24 2011 .UPDATE... JUST A QUICK MORNING UPDATE TO ADJUST A FEW THINGS SUCH AS SKY COVER...TEMPS AND POP GRIDS. SKIES WERE MOSTLY CLEAR ACROSS THE STATE THIS MORNING WITH SOME STRATUS DEVELOPING ALONG A BOUNDARY FROM MEMPHIS TO MENA. EXPECT PARTLY CLOUDY SKIES ACROSS MUCH OF ARKANSAS BY THIS AFTERNOON. GIVEN THE STATE OF THE CLOUD COVER THIS MORNING...HAVE REMOVED ALL MENTION OF PRECIP UNTIL ROUGHLY 11AM. RAPID REFRESH RUC MODEL OUTPUT SHOWS THE POTENTIAL FOR SOME ISOLATED SHOWER DEVELOPMENT BY MIDDAY ALONG AND NORTH OF THE AFOREMENTIONED BOUNDARY...AND HAVE 20-30 PERCENT POPS IN THE NRN HALF OF THE CWA TO ACCOUNT FOR THAT AFTER 16-17Z. && PREV DISCUSSION... /ISSUED 336 AM CDT TUE MAY 24 2011/ SHORT TERM...TODAY THROUGH FRIDAY STORM COMPLEX CONTINUES TO PROPAGATE SOUTHEASTWARD ALONG A MESOSCALE BOUNDARY INTO THE EASTERN PORTION OF THE FORECAST AREA EARLY THIS MORNING. THUNDERSTORM COVERAGE HAS DIMINISHED IN INTENSITY AS OUTFLOW IS GETTING AHEAD OF THE MAIN SYSTEM. EXPECT THIS TREND TO CONTINUE INTO THE EARLY MORNING HOURS...WITH THE SYSTEM DIMINISHING TOWARD DAWN. FOR MUCH OF THE DAY...THE AREA SHOULD SEE A BIT OF A LULL...WITH ONLY ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE WARM SECTOR OF THE SYSTEM THAT CONTINUES TO BE STALLED TO THE WEST OF ARKANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON OVER OKLAHOMA...AND WILL SPREAD INTO ARKANSAS TONIGHT. SEVERE STORMS ARE POSSIBLE YET AGAIN. THE MOST LIKELY AREA TO SEE SEVERE STORMS WOULD TEND TO BE NORTH OF ARKADELPHIA TO CLARENDON...AND BETWEEN 00Z AND 09Z. ONCE THAT ROUND DIMINISHES...THERE SHOULD BE A BRIEF BREAK IN THE MORNING WEDNESDAY. BY THE AFTERNOON...AN UPPER LOW IS EXPECTED TO DROP DOWN TOWARD SOUTHERN MISSOURI...WHICH WILL GIVE THE STALLED SYSTEM TO THE WEST SOME MOMENTUM. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT DURING THE AFTERNOON AND MOVE ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND EARLY THURSDAY MORNING. SEVERE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. TORNADOES ARE ALSO POSSIBLE...ESPECIALLY IN AREAS EAST OF ARKADELPHIA TO MOUNTAIN HOME. THE FRONT IS EXPECTED TO CLEAR THE REGION SOME TIME LATE WEDNESDAY NIGHT OR EARLY THURSDAY MORNING. HOWEVER...THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS BEHIND IT AS THE UPPER LOW PASSES ACROSS SOUTHERN MISSOURI. PRECIPITATION WILL DIMINISH ON THURSDAY EVENING AS THE LOW PUSHES INTO THE OHIO VALLEY AND SURFACE HIGH PRESSURE MOVES IN BEHIND IT. THE UPPER LOW IS EXPECTED TO RAPIDLY HEAD NORTHEAST ON FRIDAY...THUS NORTHWEST FLOW ALOFT WILL BE BRIEF...WHICH WILL PRECLUDE A SIGNIFICANT COOLDOWN IN TEMPERATURES. THE FLOW WILL FLATTEN OUT...WITH ANOTHER SYSTEM APPROACHING THE REGION FROM THE NORTHWEST. THIS WILL BRING RAIN CHANCES BACK INTO THE FORECAST...MAINLY ACROSS THE WEST AND NORTHWEST BY LATE IN THE DAY FRIDAY. DUE TO THE AMOUNT OF MOISTURE PRESENT IN THE ATMOSPHERE...HEAVY RAINFALL WILL REMAIN A CONCERN WITH ANY STRONGER STORM CELLS THAT DEVELOP OVER THE NEXT FEW DAYS. THOUGH AVERAGE RAINFALL WILL BE LESS...THERE COULD BE LOCALIZED AREAS OF ONE TO THREE INCHES OF RAIN...PARTICULARLY ACROSS THE NORTHERN HALF OF THE AREA. WITH THE AFOREMENTIONED AREA RECEIVING HEAVY RAINFALL IN THE LAST FEW DAYS ALREADY...IT WILL NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE ANY FLOODING PROBLEMS. SO...WE WILL ALLOW THE WATCH TO CONTINUE THROUGH WEDNESDAY MORNING. PRESSURE GRADIENT WILL REMAIN ELEVATED OVER THE NEXT FEW DAYS... PARTICULARLY DURING THE DAYTIME HOURS. SUSTAINED WINDS WILL BE BELOW LAKE WIND ADVISORY CRITERIA TODAY...BUT WILL MENTION SOME GUSTS TO 25 MPH IN THE FORECAST. TOMORROW WILL LIKELY BE A DIFFERENT STORY AS THE FRONT APPROACHES...WITH 15 TO 25 MPH WINDS COMMON...AND SOME GUSTS APPROACHING 35 MPH. AS HAS BEEN THE CASE THE LAST FEW DAYS...TEMPERATURES WILL BE DEPENDENT ON CLOUD COVER AND RAINFALL...SO APPROACH THE NUMBERS WITH CAUTION. LONG TERM...FRIDAY NIGHT THROUGH MONDAY AN UPPER LOW PRESSURE SYSTEM WILL BE IN THE UPPER MIDWEST TO BEGIN THE PERIOD WITH ZONAL FLOW OVER ARKANSAS. THIS UPPER LOW QUICKLY MOVES TO THE EASTERN GREAT LAKES BY SUNDAY AND AN UPPER RIDGE BUILDS OVER THE SOUTHEAST U.S. SOUTHWEST FLOW RETURNS TO ARKANSAS. THE UPPER RIDGE EXPANDS OVER THE EASTERN U.S. MONDAY AND TUESDAY. MODELS ARE IN GOOD AGREEMENT IN THE LONG TERM. A WEAK SHORT WAVE MOVES THROUGH ARKANSAS SATURDAY WITH LITTLE MOISTURE TO WORK WITH. WILL INCLUDE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA FOR SATURDAY. HOWEVER...FROM SATURDAY NIGHT THROUGH THE END OF THE PERIOD TUESDAY...HIGH PRESSURE BUILDS OVER THE AREA...INCREASING SUBSIDENCE. THIS WILL RESULT IN A WARMING TREND. SUMMERLIKE TEMPERATURES WILL BE COMMON WITH HIGHS IN THE 80S AND 90S. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 83 68 80 61 / 30 50 50 60 CAMDEN AR 92 72 88 64 / 10 40 50 60 HARRISON AR 81 66 80 57 / 30 60 40 50 HOT SPRINGS AR 87 72 85 65 / 10 40 50 50 LITTLE ROCK AR 87 70 86 65 / 20 40 50 60 MONTICELLO AR 91 71 89 68 / 10 40 50 70 MOUNT IDA AR 85 72 82 61 / 10 40 40 40 MOUNTAIN HOME AR 82 67 79 57 / 30 60 50 50 NEWPORT AR 84 69 82 63 / 30 40 50 60 PINE BLUFF AR 89 71 89 67 / 10 40 50 60 RUSSELLVILLE AR 85 69 83 62 / 30 50 40 50 SEARCY AR 84 68 83 64 / 20 40 50 60 STUTTGART AR 88 70 88 66 / 20 40 50 60 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BAXTER-BOONE- CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON- JOHNSON-LOGAN-MARION-NEWTON-PERRY-POPE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL. && 64
Hazardous weather outlook, May 24, 10:25 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1025 AM CDT TUE MAY 24 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1025 AM CDT TUE MAY 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS IS EXPECTED TO IMPACT MUCH OF ARKANSAS STARTING LATER TODAY AND CONTINUING TONIGHT. THERE IS A RISK OF SEVERE OVER MUCH OF NORTHERN AND CENTRAL SECTIONS OF THE STATE...WITH THE GREATEST THREAT NORTHWEST OF A LINE FROM ASH FLAT...TO HEBER SPRINGS TO MURFREESBORO. LOW PRESSURE IS FORECAST TO TRACK FROM THE TEXAS PANHANDLE NORTHEASTWARD INTO CENTRAL KANSAS DURING THE NEXT 24 HOURS. A COLD FRONT...TRAILING SOUTHWARD FROM THE LOW...WILL BE THE FOCUS FOR SCATTERED THUNDERSTORM FORMATION OVER KANSAS AND OKLAHOMA LATER THIS AFTERNOON. THE STORMS THAT DO FORM TO THE WEST OF ARKANSAS WILL QUICKLY BECOME SEVERE. FORECAST WIND PROFILES INDICATE THAT THESE STORMS WILL BE CAPABLE OF ROTATING AND POSSIBLY PRODUCE TORNADOES. THIS ACTIVITY IS EXPECTED TO WORK EASTWARD AND AFFECT PARTS OF NORTHWEST AND WEST CENTRAL ARKANSAS THIS EVENING...WHERE LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE GREATEST CONCERNS. AS THE EVENING PROGRESSES...THE STORMS WILL INCREASE IN COVERAGE AS THEY CONTINUE WORKING FURTHER EASTWARD ACROSS NORTHERN AND CENTRAL ARKANSAS. DAMAGING WINDS AND LARGE HAIL BECOMING THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...ANY THUNDERSTORM THAT DEVELOPS COULD PRODUCE LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING FOR THE NORTHERN HALF OF ARKANSAS. RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS. WHILE MOST RIVERS HAVE CRESTED...SOME ARE RISING AGAIN...AND THE WATER WILL BE VERY SLOW TO RECEDE. A FEW ROADS IN EASTERN SECTIONS OF THE STATE REMAIN CLOSED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE WEATHER WILL AGAIN BE POSSIBLE ON WEDNESDAY ACROSS MUCH OF ARKANSAS. THIS IS DUE TO A STALLED FRONT TO THE NORTH AND WEST OF ARKANSAS...ALONG WITH A SERIES OF UPPER LEVEL STORM SYSTEMS THAT WILL INTERACT WITH THE FRONT. ALL OF ARKANSAS WILL HAVE A RISK OF SEVERE WEATHER WEDNESDAY AFTERNOON AND EVENING...WITH THE GREATEST CHANCES EAST OF A MOUNTAIN HOME...HOT SPRINGS...TO GURDON TO CAMDEN LINE. ONCE AGAIN...THE PRIMARY THREATS WILL BE DAMAGING WINDS... LARGE HAIL AND ISOLATED TORNADOES. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE NORTHERN AND CENTRAL COUNTIES NEAREST THE FRONT. THIS COULD LEAD TO RISES ON AREA RIVERS...BUT NOT TO THE LEVELS REACHED EARLIER THIS MONTH. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR NORTHERN ARKANSAS THROUGH WEDNESDAY MORNING. IT APPEARS THE FRONT WILL FINALLY GAIN SOME MOMENTUM AND MOVE TO THE SOUTHEAST OF ARKANSAS BY THURSDAY. IT APPEARS FRIDAY AND MOST OF THE UPCOMING HOLIDAY WEEKEND WILL BE DRY AND WARM AS HIGH PRESSURE SETTLES OVER THE AREA. RIVER FLOODING WILL REMAIN AN ISSUE ACROSS EASTERN ARKANSAS FOR THE NEXT SEVERAL DAYS. STAY TUNED TO LATER FORECASTS. INDIVIDUALS ARE ENCOURAGED TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:57 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Montgomery, Pope, Scott, Yell | 63 min |
| May 23, 10:08 PM CDT | River Flood Advisory | LZK | White | 36 hr |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Johnson, Logan, Perry, Pope and 3 more | 38 min |
| May 23, 11:05 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 40 min |
| May 23, 11:31 PM CDT | Special Weather Statement | LZK | Conway, Faulkner, Perry, Pope, Saline, Van Buren | 44 min |
| May 23, 11:34 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk, Scott, Yell | 3 hr |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Montgomery, Perry, Saline | 45 min |
| May 23, 11:48 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pope and 4 more | 42 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Lonoke and 3 more | 47 min |
| May 24, 2:46 AM CDT | Special Weather Statement | LZK | Jefferson | 44 min |
| May 24, 8:28 AM CDT | Flash Flood Warning | LZK | Hot Spring | 71 min |
| May 24, 8:37 AM CDT | River Flood Advisory | LZK | Franklin, Johnson, Logan | 36 hr |
| May 24, 8:37 AM CDT | River Flood Advisory | LZK | Conway, Perry | 36 hr |
| May 24, 8:39 AM CDT | River Flood Warning | LZK | Yell | 36 hr |
| May 24, 4:21 PM CDT | River Flood Warning | LZK | Perry | 47 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.